Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 22, NWS Reno, NV

August 8, 2013Douglas County, Lyon County, Nevada

NWS Reno, NV issued this flash flood warning at Aug 8, 2013, 6:48 PM PDT for Douglas County, Lyon County, Nevada. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2013, 6:48 PM PDT (01:48 UTC)
Expired
Aug 8, 2013, 8:45 PM PDT
In force
117 min
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

Counties Douglas County, NV, Lyon County, NV

The radar

The Reno radar (KRGX), 89 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2013-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2013-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
3081 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WGUS55 KREV 090148
FFWREV
NVC005-019-090345-
/O.NEW.KREV.FF.W.0022.130809T0148Z-130809T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
648 PM PDT THU AUG 8 2013

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL DOUGLAS COUNTY IN WESTERN NEVADA...
  WEST CENTRAL LYON COUNTY IN WESTERN NEVADA...

* UNTIL 845 PM PDT

* AT 640 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  POTENTIAL FLASH FLOODING FROM A THUNDERSTORM NEAR THE BISON BURN 
  SCAR IN THE PINE NUT MOUNTAINS EAST OF GARDNERVILLE. THIS STORM 
  WAS MOVING NORTH AT 10 MPH.

* DEBRIS FLOWS FROM THE RECENTLY BURNED AREA OF THE BISON FIRE ARE 
  POSSIBLE THROUGH 845 PM.

RADAR INDICATED THAT NEARLY ONE HALF INCH OR RAIN FELL ON THE FIRE 
SCAR EARLIER THIS EVENING. RADAR SHOWS THUNDERSTORMS MOVING NORTH 
ACROSS THE SAME AREAS WITH THE POTENTIAL FOR ANOTHER HALF INCH OF
RAIN. THIS AMOUNT OF RAIN INCREASES THE LIKELIHOOD OF DEBRIS FLOWS
ESPECIALLY ON THE EAST SIDE OF THE RIDGE.

FLASH FLOODING AND DEBRIS FLOWS NEAR RECENTLY BURNED AREAS ARE
EXTREMELY DANGEROUS AND CAN DESTROY STRUCTURES AND WASHOUT BRIDGES
AND ROADS. DEBRIS FLOWS OFTEN CONTAIN MASSIVE BOULDERS...BURNED
TREES...AND LARGE AMOUNTS OF SEDIMENT AND ASH MOVING AT HIGH RATES OF
SPEED. PEOPLE LIVING BELOW BURNED AREAS SHOULD TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.

LAT...LON 3902 11952 3905 11937 3886 11935 3883 11954

$$

HOHMANN
2 follow-up statements
202 
WGUS75 KREV 090243
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
743 PM PDT THU AUG 8 2013

NVC005-019-090345-
/O.CON.KREV.FF.W.0022.000000T0000Z-130809T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS NV-LYON NV-
743 PM PDT THU AUG 8 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PDT FOR WEST
CENTRAL LYON AND EAST CENTRAL DOUGLAS COUNTIES...

AT 737 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STORMS 
BEGINNING TO MOVE NORTH OF THE BISON FIRE BURN SCAR. HOWEVER...RADAR 
INDICATES A TOTAL RAINFALL OF NEARLY 0.70 INCH ON PARTS OF THE FIRE 
SINCE EARLY THIS EVENING. WATER AND DEBRIS FROM THE UPPER REACHES OF 
THE PINE NUTS MAY STILL BE WORKING THEIR WAY DOWN THE SLOPES TOWARD 
THE VALLEY. 

FLASH FLOODING AND DEBRIS FLOWS NEAR RECENTLY BURNED AREAS ARE
EXTREMELY DANGEROUS AND CAN DESTROY STRUCTURES AND WASH OUT BRIDGES 
AND ROADS. DEBRIS FLOWS OFTEN CONTAIN LARGE AMOUNTS OF SEDIMENT AND 
ASH MOVING AT HIGH RATES OF SPEED. PEOPLE LIVING BELOW BURNED AREAS 
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3902 11952 3905 11937 3886 11935 3883 11954

$$

HOHMANN
357 
WGUS75 KREV 090343
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
843 PM PDT THU AUG 8 2013

NVC005-019-090353-
/O.EXP.KREV.FF.W.0022.000000T0000Z-130809T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS NV-LYON NV-
843 PM PDT THU AUG 8 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM PDT FOR WEST CENTRAL
LYON AND EAST CENTRAL DOUGLAS COUNTIES...

THE THREAT FOR DEBRIS FLOW HAS DIMINISHED. REMEMBER THAT MINOR 
FLOODING OR RUNOFF MAY CONTINUE IN LOW SPOTS FOR SEVERAL HOURS.

LAT...LON 3902 11952 3905 11937 3886 11935 3883 11954

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:01 PM PDT, 3 hours 47 minutes earlier.

Area forecast discussion, Aug 8, 3:01 PM PDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
301 PM PDT THU AUG 8 2013

.SYNOPSIS...
LOW PRESSURE WILL REMAIN NEAR THE NORTHERN CALIFORNIA AND SOUTHERN
OREGON COAST THROUGH FRIDAY. MOISTURE AND INSTABILITY WITH THE LOW
WILL BRING THE THREAT OF THUNDERSTORMS WITH THE BEST CHANCES NORTH
OF INTERSTATE 80. THE REGION WILL DRY OUT OVER THE WEEKEND AS THE
LOW RETREATS NORTH. TEMPERATURES WILL REMAIN BELOW AVERAGE THIS WEEK
BEFORE REBOUNDING TO NEAR AVERAGE NEXT WEEK.
&&

.SHORT TERM...
THE ADVERTISED UPPER DISTURBANCE IS MOVING INTO NORTHERN CALIFORNIA.
CONVECTION HAS STARTED TO DEVELOP EAST OF THE SIERRA CREST SOUTH
OF HIGHWAY 50, LIKELY MORE IN RESPONSE TO DAYTIME HEATING THAN THE
INCOMING LOW. FURTHER NORTH, MID LEVEL CLOUDS AND ISOLATED
THUNDERSTORMS ARE PERSISTING OVER NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA WHICH IS DUE TO THE INCOMING FORCING. LATER THIS AFTERNOON
AND EVENING MORE WIDESPREAD CONVECTION SHOULD BE ABLE TO DEVELOP
OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA AS THE MAIN FORCING
ARRIVES. FURTHER SOUTH IN THE LEE OF THE SIERRA, THE CONVECTION
SHOULD DEVELOP INTO THUNDERSTORMS IN THE NEXT COUPLE HOURS AS
PERIPHERAL COOLING ALOFT FROM THE DISTURBANCE AND W-NW WINDS
OFF THE SIERRA FORCE CONVERGENCE AND STRENGTHEN CONVECTION
ESPECIALLY FROM THE VIRGINIA RANGE (EAST OF RENO) EASTWARD.

ANY THUNDERSTORMS THAT DEVELOP THROUGH EVENING WILL BE STEERED TO
THE NORTH OR NORTH-NORTHWEST BY THE DEEP LAYER FLOW AHEAD OF THE
UPPER WAVE. AS FAR AS STORM CHARACTER, SOME SHEAR ALOFT WITH THE
INCOMING DISTURBANCE AND AREAS OF MODEST INSTABILITY WILL BRING
SOME THREAT FOR SEVERE STORMS WITH OUTFLOW WINDS OVER 60 MPH. THE
BEST CHANCES (ALTHOUGH STILL NOT HIGH) WILL BE IN WESTERN AND
WEST-CENTRAL NEVADA NORTH OF HIGHWAY 50 WHERE SHEAR ALOFT AND THE
BEST HEATING/INSTABILITY OVERLAY. AREAS IN NORTHEAST CALIFORNIA
AND FAR NORTHERN WASHOE COUNTY HAVE BETTER SHEAR (WHICH CAN AID STORM
ORGANIZATION/LIFESPAN IN THE PRESENCE OF INSTABILITY) BUT THEY ARE
CONSIDERABLY COOLER DUE TO COPIOUS CLOUD COVER SO THERE IS A LOWER
THREAT FOR STRONG OUTFLOW WINDS THERE. STILL, LARGE AMOUNTS OF
SMALL HAIL AND FREQUENT LIGHTNING ARE POSSIBLE.

THE UPPER DISTURBANCE IN NORTHERN CALIFORNIA WILL MOVE NORTH INTO
SOUTHERN OREGON BY LATE TONIGHT. THIS WILL BRING A THREAT FOR
NOCTURNAL THUNDERSTORMS NORTH OF INTERSTATE 80 AND ESPECIALLY NORTH
OF PYRAMID LAKE. FRIDAY MORNING, YET ANOTHER UPPER DISTURBANCE
ROTATES AROUND THE MAIN UPPER LOW NEAR CAPE MENDOCINO FOR A
CONTINUED THREAT FOR ELEVATED THUNDERSTORMS NORTH OF A PORTOLA TO
LOVELOCK LINE.

FRIDAY AFTERNOON AND EVENING, CONVECTIVE COVERAGE LOOKS TO DECREASE
SUBSTANTIALLY AS FRIDAY MORNING'S WAVE EXITS INTO OREGON. CONVECTION
WILL HAVE TO DEPEND ON WESTERLY WIND CONVERGENCE AND RESIDUAL
MOISTURE FOR AFTERNOON DEVELOPMENT. THE BEST SHOT FOR THIS IS
ACROSS NORTHERN LASSEN AND WASHOE COUNTIES TO THE NORTH AND EAST
OF LASSEN PEAK. FURTHER SOUTH, A SLIGHT CHANCE OF THUNDERSTORMS
WAS LEFT AS A FEW STORMS CANNOT BE RULED OUT AS WEST WINDS KICK
IN DURING THE AFTERNOON.

FRIDAY NIGHT AND SATURDAY, MORE STABLE AIR IS PROGGED TO MOVE IN
AS THE UPPER LOW NEAR CAPE MENDOCINO FINALLY BEGINS TO EJECT
NORTHWARD FOR AN END TO THE THUNDERSTORM THREAT. THE ONLY
EXCEPTION MAY BE ACROSS FAR NORTHEAST CALIFORNIA AND NORTHERN
WASHOE COUNTIES FRIDAY NIGHT WHERE ONE FINAL UPPER WAVE MOVES
OVERHEAD. SNYDER

.LONG TERM...SUNDAY THROUGH THURSDAY...
BY SUNDAY THE CUTOFF LOW WILL BE CENTERED OVER THE OREGON COAST AS
IT CONTINUES TO MOVE NORTH. MODELS DIVERGE AT THIS POINT WITH
CONSIDERABLE DIFFERENCES ON THE EVOLUTION OF THE CUTOFF LOW OVER
THE WEST COAST AND ANOTHER APPROACHING SYSTEM IN THE GULF OF ALASKA.
MODELS DO AGREE WITH THE BASIC SYNOPTIC PATTERN OF A BROAD MEAN
TROUGH OVER THE WEST COAST AND AN AMPLIFIED RIDGE OVER THE CENTRAL
U.S. EXTENDING INTO NORTHERN CANADA.

THE DIFFERENCES THAT DO EXIST IN THE MODELS ONLY RESULT IN SMALL
DIFFERENCES IN THE SENSIBLE WEATHER. IF THE GFS IS RIGHT
TEMPERATURES MIGHT BE A COUPLE OF DEGREES COOLER WITH A LITTLE MORE
CLOUD COVER NEAR THE OREGON BORDER AND A SLIGHT CHANCE OF SHOWERS
FOR THE FAR NORTH. FOR THE MOST PART TEMPERATURES WILL BE REBOUNDING
TO NEAR NORMAL DURING THE WEEK WITH FAIR WEATHER CUMULUS OVER THE
SIERRA. TEMPERATURES WILL BE BACK TO THE UPPER 80'S TO LOW 90'S MOST
OF THE WEEK IN WESTERN NEVADA AND UPPER 70'S TO LOW 80'S IN THE
SIERRA. WINDS WILL BE GENERALLY LIGHT WITH USUAL AFTERNOON MOUNTAIN
BREEZES THROUGH THE WEEK. TOLBY
&&

.AVIATION...
INCOMING UPPER DISTURBANCE MOVING INTO NORTHERN CALIFORNIA IS AND
WILL CONTINUE TO FIRE THUNDERSTORMS THIS AFTERNOON AND EVENING,
ESPECIALLY NORTH OF HIGHWAY 50 AND WEST OF KNFL/KLOL. THUNDERSTORMS
WILL MOVE TO THE NORTH IN MODERATE FLOW ALOFT THIS AFTERNOON AND
EVENING. LOW LEVEL S-SW FLOW WILL LIKELY KEEP MOST THUNDERSTORMS
PUSHED OFF THE CREST EAST OF HIGHWAY 395. THE PRIMARY THREAT TO
AVIATION WILL BE ABUNDANT LIGHTNING, GUSTY OUTFLOW WINDS OF 35-45
KTS (LOCALLY 50-60 KTS POSSIBLE IF SEVERE THUNDERSTORMS DEVELOP)
AND SEVERE TURBULENCE IN THE VICINITY OF STORMS.

ISOLATED TO SCATTERED THUNDERSTORMS CONTINUE OVERNIGHT NORTH OF
INTERSTATE 80 WITH THE GREATEST CONCENTRATION NORTH OF KSVE AND
GERLACH. THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE
CONSIDERABLY ON FRIDAY AS DRIER SOUTHWEST FLOW ALOFT WORKS INTO
EASTERN CALIFORNIA AND WESTERN NEVADA. FAIRLY TYPICAL SOUTHWEST TO
WEST WINDS ARE EXPECTED AT TERMINALS FRIDAY AFTERNOON AND EVENING.
SNYDER
&&

.FIRE WEATHER...
A RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR DRY
LIGHTNING STRIKES GENERALLY NORTH OF A LINE FROM PORTOLA TO
LOVELOCK. STORMS WILL TRANSITION TO A HYBRID VARIETY WITH IMPROVING
CHANCES FOR WETTING RAINS TONIGHT AND INTO FRIDAY. CURRENT STORM
MOTIONS ARE RATHER QUICK AT AROUND 30 MPH BUT ARE TRACKING ACROSS
THE SAME AREAS. THIS MAY DAMPEN THE THREAT FOR NEW FIRE STARTS BUT
THERE IS STILL THE POTENTIAL FOR DRY STRIKES OUTSIDE OF THE MAIN
CORES OF THESE STORMS. STORMS WILL BEGIN TO DIMINISH IN COVERAGE
AFTER MIDNIGHT BUT STILL EXPECT ISOLATED THUNDERSTORMS TO LINGER
MAINLY ACROSS FAR NORTHERN LASSEN AND NORTHERN WASHOE COUNTIES
THROUGH FRIDAY MORNING.

THE UPPER LOW WILL SLOWLY TRACK NORTH ACROSS NORTHERN CALIFORNIA AND
WILL PROVIDE ANOTHER POTENTIAL FOR THUNDERSTORMS PARTICULARLY OVER
FAR NORTHERN LASSEN AND WASHOE COUNTIES. THESE AREAS WILL SEE THE
BEST COMBINATION OF INSTABILITY AND DYNAMICS FRIDAY AFTERNOON WHICH
COULD PRODUCE SCATTERED CLOUD TO GROUND LIGHTNING STRIKES. HOWEVER,
THESE WILL REMAIN WET STORMS AND SHOULD LIMIT FIRE START POTENTIAL.
THIS ACTIVITY ALSO HAS THE POTENTIAL TO LINGER OVERNIGHT AND INTO
SATURDAY MORNING AS THE CORE OF THE UPPER LOW CROSSES INTO NORTHERN
CALIFORNIA. DRIER CONDITIONS AND SEASONABLE TEMPERATURES WILL
PREVAIL LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK AS THE LOW
PUSHES NORTH ACROSS THE PACIFIC NORTHWEST. FUENTES
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING NVZ458.

     RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING NVZ453.

CA...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING CAZ270-271-278.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Aug 8, 5:45 AM PDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
545 AM PDT THU AUG 8 2013

CAZ070>073-NVZ001>005-090100-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
545 AM PDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH STORMS
EXPECTED TO BE STRONGER AND POSSIBLY SEVERE. HAIL...WIND GUSTS 60
TO 70 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGEST STORMS.
BLOWING DUST IS ALSO POSSIBLE IN THE BASIN AND RANGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORMS WILL CONTINUE FRIDAY AND SATURDAY MAINLY IN AREAS NORTH OF
I-80 WITH THE REGION GRADUALLY DRYING OUT OVER THE WEEKEND
AS THE LOW PRESSURE SYSTEM RETREATS NORTH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. SPOTTERS ARE ASKED TO
REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL
WEATHER SERVICE.

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV  (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 8, 5:16 PM PDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
516 PM PDT THU AUG 8 2013

NVZ003-004-090130-
GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
516 PM PDT THU AUG 8 2013

...STRONG THUNDERSTORM MOVING OVER INTERSTATE 80...

AT 511 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF STAGECOACH...OR 15 MILES
NORTHEAST OF VIRGINIA CITY...AND MOVING NORTH AT 5 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA SIZE HAIL...AND
GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 630 PM PDT INCLUDE...PATRICK...
  TAHOE-RENO INDUSTRIAL CENTER AND DERBY DAM.

* THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
  26 AND 42.

THIS STORM WILL AFFECT TRAVELERS ON INTERSTATE 80 BETWEEN RENO AND
FERNLEY. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF
WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN
ON YOUR HEADLIGHTS.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3957 11961 3965 11933 3942 11925 3934 11949
TIME...MOT...LOC 0012Z 161DEG 6KT 3943 11941

TOLBY
Special weather statement, Aug 8, 5:26 PM PDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
526 PM PDT THU AUG 8 2013

NVZ004-005-090130-
NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING
PYRAMID LAKE-
526 PM PDT THU AUG 8 2013

...STRONG THUNDERSTORM NORTH OF GERLACH...

AT 520 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES NORTH OF GERLACH...AND MOVING WEST TO
NORTHWEST AT 20 MPH.

HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...AND STRONG GUSTY
WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 600 PM PDT INCLUDE...GRANITE PEAK AND
  FOX MOUNTAIN.

THIS STORM WILL AFFECT PORTIONS OF NEVADA 447 BETWEEN GERLACH AND
EAGLEVILLE. VERY HEAVY RAIN WILL RESULT IN SIGNIFICANT PONDING OF
WATER AND REDUCE VISIBILITY AS LOW A ONE HALF MILE.

&&

LAT...LON 4072 11980 4107 11965 4083 11917 4063 11928
TIME...MOT...LOC 0024Z 119DEG 18KT 4080 11935

HOHMANN
Special weather statement, Aug 8, 5:48 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
548 PM PDT THU AUG 8 2013

NVZ004-005-090130-
NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING
PYRAMID LAKE-
548 PM PDT THU AUG 8 2013

...STRONG THUNDERSTORM NORTH OF GERLACH...

AT 520 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES NORTH OF GERLACH...AND MOVING WEST TO
NORTHWEST AT 20 MPH.

HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...AND STRONG GUSTY
WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 630 PM PDT INCLUDE...GRANITE PEAK AND
  FOX MOUNTAIN.

THIS STORM WILL AFFECT PORTIONS OF NEVADA 447 BETWEEN GERLACH AND
EAGLEVILLE. VERY HEAVY RAIN WILL RESULT IN SIGNIFICANT PONDING OF
WATER AND REDUCE VISIBILITY AS LOW AS ONE HALF MILE.

&&

LAT...LON 4072 11980 4107 11965 4083 11917 4063 11928
TIME...MOT...LOC 0024Z 119DEG 18KT 4080 11935

HOHMANN
Special weather statement, Aug 8, 6:26 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
626 PM PDT THU AUG 8 2013

NVZ003-090215-
GREATER RENO-CARSON CITY-MINDEN AREA-
626 PM PDT THU AUG 8 2013

...STRONG STORMS SOUTHEAST OF CARSON CITY...

AT 619 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF JOHNSON LANE...OR 9 MILES
NORTHEAST OF GARDNERVILLE...AND MOVING NORTHWEST AT 10 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL
OCCUR WITH THIS STORM.

* LOCATIONS POSSIBLY AFFECTED THROUGH 715 PM PDT INCLUDE...JOHNSON
  LANE...CARSON CITY...STEWART...CARSON CITY AIRPORT AND US 395
  AT DOUGLAS-CARSON CITY CO LINE.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 50 AND I-580 NEAR CARSON
CITY. DRIVERS CAN EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF
WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR
HEADLIGHTS.

&&

LAT...LON 3906 11978 3923 11978 3903 11945 3892 11956
TIME...MOT...LOC 0122Z 131DEG 8KT 3903 11962

HOHMANN
Special weather statement, Aug 8, 6:31 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
631 PM PDT THU AUG 8 2013

NVZ002-003-090230-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
631 PM PDT THU AUG 8 2013

...STRONG THUNDERSTORM OVER DAMONTE RANCH...

AT 627 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DAMONTE RANCH ON THE SOUTH SIDE OF RENO...AND
MOVING NORTHWEST AT 10 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA SIZE HAIL...AND
GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 730 PM PDT INCLUDE...LOCKWOOD...
  MUSTANG...RENO...SPARKS...NORTHWEST RENO AND CAUGHLIN RANCH.

* THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
  8 AND 23 AND INTERSTATE 580.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. WATER MAY POND ON ROADWAYS AND VISIBILITY
MAY DROP SUDDENLY IN HEAVY RAIN.

&&

LAT...LON 3953 11991 3959 11965 3936 11957 3931 11979
TIME...MOT...LOC 0128Z 157DEG 10KT 3941 11974

TOLBY
Special weather statement, Aug 8, 6:33 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
633 PM PDT THU AUG 8 2013

NVZ004-090200-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
633 PM PDT THU AUG 8 2013

...STRONG THUNDERSTORM PASSING OVER INTERSTATE 80 BETWEEN FERNLEY
AND TRINITY JUNCTION...

AT 627 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF TRINITY JUNCTION...OR 24
MILES NORTH OF FALLON...AND MOVING NORTH AT 20 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL
OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 700 PM PDT INCLUDE...

* THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
  65 AND 78.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 4001 11917 4010 11878 3976 11874 3973 11898
TIME...MOT...LOC 0132Z 171DEG 15KT 3984 11888

DJ

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 5:16 PM PDTSpecial Weather StatementREVStorey74 min
Aug 8, 5:26 PM PDTSpecial Weather StatementREVWashoe64 min
Aug 8, 5:43 PM PDTFlash Flood WarningREVStorey, Washoe3 hr
Aug 8, 5:48 PM PDTSpecial Weather StatementREVWashoe42 min
Aug 8, 6:26 PM PDTSpecial Weather StatementREV49 min
Aug 8, 6:31 PM PDTSpecial Weather StatementREVStorey59 min
Aug 8, 6:33 PM PDTSpecial Weather StatementREV27 min
Aug 8, 6:54 PM PDTSevere Thunderstorm WarningREVStorey, Washoe36 min
Aug 8, 7:17 PM PDTAreal Flood AdvisoryREVStorey, Washoe88 min
Aug 8, 7:50 PM PDTSpecial Weather StatementREVStorey55 min
Aug 8, 9:43 PM PDTSpecial Weather StatementREVWashoe32 min
Aug 9, 2:19 PM PDTSpecial Weather StatementREV41 min
Aug 9, 3:09 PM PDTSpecial Weather StatementREVWashoe36 min
Aug 9, 4:23 PM PDTSpecial Weather StatementREV52 min

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.